Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Hepatitis C infection, increased ALT levels. Taken interferon injections. How to reduce ALT?

Sir am 43 age now, in 2008 i taken course of interferon injections for six months due to discovering hepatitus C. After completion of injection course my HCV PCR become negative. now my ALT increased upto 97 point in the report. wat i do to reduct my ALT. am feeling no adverse health signs except weekness. is it dangerious for my health increasing ALT.
Asked On : Sat, 27 Oct 2012
Answers:  2 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Critical Care 's  Response
Isolated rise in ALT could be due to many reasons. You've not mentioned what other test reports were - i.e. S.Bilirubin, SGOT/Gamma GT etc.?

There is no specific treatment for reducing ALT. It is imperative to find the cause of raised ALT and then treat the cause.

I think you need to see the Hepatologist (Liver expert) again who initially treated you for Hepatitis C infection.

Answered: Sat, 27 Oct 2012
I find this answer helpful
Internal Medicine Specialist Dr. Enrique Molina's  Response
Your HCV PCR had to be negative 6 months AFTER completion of treatment, otherwise the virus can't be considered cured.
If you indeed are cured, then your doctor should seek for other causes of enzymes elevation. If you are obese, you should lose weight by diet and exercise, control your cholesterol or diabetes if you have them. Avoid alcohol. Avoid any medications or natural medicines that may affect the liver until you see a doctor.
Hope that helps.
Answered: Mon, 29 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor